Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 2, 2021Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 2, 2021, 3:11 PM CDT for Holmes County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 3:11 PM CDT (20:11 UTC)
Expired
Jul 2, 2021, 4:00 PM CDT
In force
49 min
Issued by
NWS Tallahassee, FL

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS82 KTAE 022011
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
311 PM CDT Fri Jul 2 2021
 
FLZ007-009-022100-
Holmes FL-North Walton FL-
311 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND HOLMES
COUNTIES UNTIL 400 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of De Funiak Springs, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bonifay, Esto, Noma, Black, Cerrogordo, Tendil Crossing, Darlington,
Gritney, Arrant Settlement, Glendale, Holland Crossroads, Cobb
Crossroads, Smith Crossroads, Hickory Hill, Izagora, New Hope, Noma
Junction, Miller Crossroads, Leonia and Holmes County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8613 3100 8566 3099 8550 3097 8553
      3094 8553 3093 8555 3089 8558 3086 8560
      3080 8560 3077 8562 3079 8575 3080 8580
      3083 8614
TIME...MOT...LOC 2010Z 278DEG 19KT 3091 8606 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:53 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 2, 1:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Fri Jul 2 2021

.NEAR TERM [Through Saturday]...

The cold front currently approaching the area today is expected
to stall across the northern Gulf coast by tomorrow morning. With
the quasi-stationary boundary just offshore, it will provide a
focus for shower and thunderstorm activity throughout the day
tomorrow. Some of these storms may also extend inland along the
Florida/Georgia border through the afternoon hours as daytime
heating increases instability along this convergence axis. With
the possibility of training showers and thunderstorms, the
possibility of flash flooding cannot be ruled out, especially with
an observed PW value of 1.99 inches on this mornings TAE
sounding. This amount of moisture in the atmosphere will likely
lead to extremely efficient rainfall rates in these showers which
can lead to very quick flooding concerns in the aforementioned
above occurs. Given this chance WPC has issued a marginal risk for
excessive rainfall across the southern portion or our area.
Overnight tonight, lows will generally drop into the low 70s, and
highs will climb into the mid to upper 80s.

.SHORT TERM [Saturday Night Through Sunday Night]...

As the long wave trough lifts away to the east a vort lobe will
rotate into the Gulf Coast region on its southwest side Saturday
night and linger through the rest of the weekend. A front will be
stalled along or near the northern Florida border though this
period. Somewhat drier air behind the front will mean lower PoPs
for our northern zone, but the southern half of the forecast area
will see higher PoPs, in the likely category on Sunday. Daytime
temperatures will show the opposite pattern with hotter
temperatures north and more subdued warmth south of I-10 due to
cloud cover and convective coverage. There is a threat for locally
heavy rain continuing into Sunday.

.LONG TERM [Monday Through Friday]...

All eyes early in this period will be on Hurricane Elsa. The
latest forecast has Elsa moving up the Florida west coast as a
strong tropical storm. However, a Gulf Coast hurricane landfall is
still a potential solution. There is still a very large range in
model forecasts, both in track and intensity so it is impossible
to pin down impacts at this point. Solutions range from
recurvature east of Florida to a hurricane landfall along the
northern Gulf Coast. Keep in mind that the average error on the
NHC day 4 track forecast is around 175 miles, and that error
increases to around 200 miles for day 5. The latest official
forecast shows tropical storm force winds arriving at our
coastline as early as Monday night, but more likely on Tuesday.
Therefore watches could be posted over the weekend and we
encourage everyone to pay attention to future forecast updates on
the storm while trying to enjoy the holiday weekend. This is also
a great time to be sure you have evacuation plans in place in case
that becomes necessary, and to check to make sure your emergency
supply kits are fully stocked. Once the threat from Elsa has
passed, the remainder of the week will remain unsettled with
scattered to numerous showers and thunderstorms each day.

&&

.AVIATION...
[Through 18Z Saturday]

Increasing coverage of showers and thunderstorms are expected over
the next several hours, which may impact terminals and briefly bring
MVFR to LIFR conditions. Outside of shower ands and thunderstorms
expect VFR conditions to prevail. Overnight LIFR to MVFR CIGs are
expected to develop across all terminals. Reduced VSBYS at MVFR
level conditions are also expected to develop at DHN, ABY, and VLD
by the early morning hours. Conditions should improve to VFR levels
through the mid morning hours across all terminals.

&&

.MARINE...

Cautionary conditions are occurring on the waters today. Winds will
slacken slightly overnight and more so over the weekend. Winds
should remain light into Monday. The forecast for Tuesday into
Wednesday remains highly dependent on the future track of
Hurricane Elsa. There is still the possibility that we will have a
strong tropical storm or hurricane in the eastern Gulf of Mexico.
The current forecast shows tropical storm conditions possible
across our eastern legs Tuesday and Tuesday night. We also
indicate rapidly increasing wave heights during this period due to
swells arriving ahead of Elsa.

&&

.FIRE WEATHER...

Low dispersions will be possible north of the Florida/Georgia border
tomorrow, but given the high chances of rain over the next several
days, there are still currently no fire weather concerns at this
time.

&&

.HYDROLOGY...

Widespread rainfall totals over the next couple of days will be just
a couple of inches, not enough for any flooding concerns. However,
isolated rainfall totals of 5 to 6 inches are possible in areas that
get training of cells along and south of a stalled front. That could
cause isolated areas of flash flooding, particularly on Saturday and
the WPC has us in the aforementioned marginal excessive rainfall
outlook for that time. It is too early to speculate on rainfall
totals associated with Elsa.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  87  71  89  71 /  80  70  30  60  30
Panama City   74  85  74  86  74 /  90  70  40  50  40
Dothan        71  88  69  90  71 /  40  30  10  30  10
Albany        73  89  71  92  71 /  40  30  10  20  10
Valdosta      71  86  71  89  71 /  80  70  20  50  20
Cross City    73  85  73  86  72 /  60  70  60  70  40
Apalachicola  74  84  74  85  74 /  70  70  60  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Gulf-South Walton.

     High Rip Current Risk through late Saturday night for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 2, 1:45 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM CDT Fri Jul 2 2021

ALZ066-067-021930-
Dale AL-Henry AL-
145 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND NORTHERN HENRY
COUNTIES UNTIL 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to near Blue Springs State Park
to 7 miles east of Ariton. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Ariton, Bells Crossroads, Skipperville, Dill, Edwin,
Roberts Crossroads, Arguta, Snells Crossroads, Barefield Crossroads,
Murphy Station, Beamon, Graball, Screamer, Clopton, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8508 3159 8513 3155 8520 3149 8541
      3151 8576 3162 8569 3162 8542 3168 8542
TIME...MOT...LOC 1845Z 278DEG 21KT 3163 8542 3159 8550 3156 8559

IG3
Special weather statement, Jul 2, 2:06 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM CDT Fri Jul 2 2021

ALZ065-022000-
Coffee AL-
206 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
300 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or near Luverne, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lee, Pine Level, Wise Mill, Arcus, Lowry Mill, Wilkinstown, Bluff
Spring, Zoar, Jack, Camp Humming Hills and Newby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3148 8619 3153 8619 3153 8616 3154 8616
      3154 8614 3162 8615 3162 8596 3146 8598
      3147 8620
TIME...MOT...LOC 1905Z 290DEG 17KT 3164 8625

IG3
Special weather statement, Jul 2, 2:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Fri Jul 2 2021

ALZ067-GAZ121-122-142-022015-
Henry AL-Randolph GA-Clay GA-Early GA-
326 PM EDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY...SOUTHERN CLAY...
SOUTHWESTERN RANDOLPH AND NORTHWESTERN EARLY COUNTIES UNTIL 415 PM
EDT/315 PM CDT/...

At 326 PM EDT/226 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Fort Gaines to near
Abbeville to 9 miles south of Blue Springs State Park. Movement was
east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Bellville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Hayes, Pecan, Graball, Dancey, Jones
Crossing, Suttons Corner, Fort Gaines-Clay Airport, Balkum, Harrisons
Mill, Barnes, Hardwickburg, Zetto and Capps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3164 8478 3162 8479 3162 8482 3160 8482
      3160 8483 3159 8482 3131 8500 3149 8542
      3163 8541 3166 8509
TIME...MOT...LOC 1926Z 288DEG 15KT 3159 8512 3149 8525 3152 8547

IG3
Special weather statement, Jul 2, 2:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM CDT Fri Jul 2 2021

ALZ068-FLZ007>010-108-022015-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
236 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...WALTON...HOLMES
AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Samson to 7 miles south of
Florala to near Crestview. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
De Funiak Springs, Geneva, Samson, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Caryville, Esto, Westville,
Noma, Black, Oakwood Hills, Cluster Springs, Kellys Crossroads,
Whitehead Crossroads, Villa Tasso and Cerrogordo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3092 8639 3100 8633 3100 8619 3119 8619
      3103 8558 3064 8580 3045 8617 3048 8620
      3050 8620 3047 8624 3041 8625 3041 8626
      3048 8624 3047 8630 3041 8630 3040 8628
      3038 8631 3039 8633 3047 8631 3046 8639
TIME...MOT...LOC 1936Z 302DEG 25KT 3107 8615 3091 8629 3071 8660

IG3
Special weather statement, Jul 2, 2:59 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM EDT Fri Jul 2 2021

ALZ067-069-GAZ121-123-125-127-142>145-022045-
Henry AL-Houston AL-Worth GA-Miller GA-Baker GA-Dougherty GA-
Mitchell GA-Calhoun GA-Clay GA-Early GA-
359 PM EDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...MILLER...
SOUTHERN DOUGHERTY...SOUTHEASTERN CLAY...CENTRAL MITCHELL...BAKER...
CALHOUN...EARLY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHWESTERN
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 445 PM EDT/345 PM
CDT/...

At 358 PM EDT/258 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Leary to 6 miles
northwest of Blakely to near Columbia to Webb. Movement was east at
45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Fort Gaines, Newton, Morgan, Headland, Blakely, Putney,
Dothan, Albany, Kinsey, Cowarts, Edison, Arlington, Webb, Baconton,
Columbia, Leary, Walker, Douglasville and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8439 3140 8384 3107 8466 3126 8545
      3162 8504
TIME...MOT...LOC 1958Z 281DEG 39KT 3152 8448 3146 8499 3135 8512 3126
8531

IG3
Special weather statement, Jul 2, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 PM CDT Fri Jul 2 2021

FLZ007-009-022100-
Holmes FL-North Walton FL-
311 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND HOLMES
COUNTIES UNTIL 400 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of De Funiak Springs, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bonifay, Esto, Noma, Black, Cerrogordo, Tendil Crossing, Darlington,
Gritney, Arrant Settlement, Glendale, Holland Crossroads, Cobb
Crossroads, Smith Crossroads, Hickory Hill, Izagora, New Hope, Noma
Junction, Miller Crossroads, Leonia and Holmes County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8613 3100 8566 3099 8550 3097 8553
      3094 8553 3093 8555 3089 8558 3086 8560
      3080 8560 3077 8562 3079 8575 3080 8580
      3083 8614
TIME...MOT...LOC 2010Z 278DEG 19KT 3091 8606

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:59 PM CDTSpecial Weather StatementTAELeon46 min
Jul 2, 2:36 PM CDTSpecial Weather StatementTAEHolmes, Walton39 min
Jul 2, 3:15 PM CDTSpecial Weather StatementTAEWalton45 min
Jul 2, 3:35 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton25 min
Jul 2, 4:01 PM CDTSpecial Weather StatementTAEWalton, Washington44 min
Jul 2, 4:31 PM CDTSpecial Marine WarningTAE119 min
Jul 2, 4:42 PM CDTSpecial Weather StatementTAEJackson48 min
Jul 2, 4:55 PM CDTSpecial Weather StatementTAECalhoun, Washington50 min
Jul 2, 5:35 PM CDTSpecial Weather StatementTAEGadsden, Leon40 min
Jul 2, 5:49 PM CDTSpecial Weather StatementTAEWashington41 min
Jul 2, 6:07 PM CDTSpecial Marine WarningTAE113 min
Jul 2, 6:16 PM CDTSpecial Weather StatementTAEJefferson, Leon44 min
Jul 1, 7:02 PM CDTSpecial Weather StatementTAEMitchell43 min
Jul 2, 2:26 PM CDTSpecial Weather StatementTAEClay49 min
Jul 2, 2:59 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Clay, Dougherty, Early, Miller46 min
Jul 2, 3:46 PM CDTSpecial Weather StatementTAEEarly, Miller44 min
Jul 2, 5:09 PM CDTSpecial Weather StatementTAEDecatur, Grady51 min
Jul 2, 1:45 PM CDTSpecial Weather StatementTAEHenry45 min
Jul 2, 2:06 PM CDTSpecial Weather StatementTAECoffee54 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.